Springer Nature is making Coronavirus research free. View research | View latest news | Sign up for updates

Estimation for a class of simple queueing networks

  • 57 Accesses

  • 5 Citations


Maximum likelihood estimators of the parameters of an open Jackson network are derived, and their joint asymptotic normality is established. The problem of estimation for tandem queues is discussed as a special case of the Jackson system. These results are valid when the system is not necessarily in equilibrium.

This is a preview of subscription content, log in to check access.


  1. [1]

    I.V. Basawa and N.U. Prabhu, Estimation in single server queues, Nav. Res. Logist. Quart. 28 (1981) 475–487.

  2. [2]

    I.V. Basawa and N.U. Prabhu, Large sample inference from single server queues, Queueing Systems 3 (1988) 289–304.

  3. [3]

    U.N. Bhat and S.S. Rao, Statistical analysis of queueing systems, Queueing Systems 1 (1987) 217–247.

  4. [4]

    J.R. Jackson, Networks of waiting lines, Oper. Res. 5 (1957) 518–521.

  5. [5]

    R.J. Serfling,Approximation Theorems of Mathematical Statistics (Wiley, New York, 1980).

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Thiruvaiyaru, D., Basawa, I.V. & Bhat, U.N. Estimation for a class of simple queueing networks. Queueing Syst 9, 301–312 (1991).

Download citation


  • Jackson networks
  • maximum likelihood estimators
  • asymptotic distributions